Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Aug 14, 2021, 7:29 PM CDT for Logan County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 7:29 PM CDT (00:29 UTC)
- Expired
- Aug 14, 2021, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Hail
- 0.75 in
- Wind
- 50
County Logan County, ND
The radar
The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 3067 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WWUS83 KBIS 150029
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
729 PM CDT Sat Aug 14 2021
NDZ047-050-150100-
Logan ND-McIntosh ND-
729 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southeastern Logan
and northeastern McIntosh Counties through 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lehr, or 21 miles north of Ashley, moving east at
20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Logan
and northeastern McIntosh Counties, including the following
locations... Fredonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4625 9926 4636 9932 4640 9925 4643 9904
4629 9903 4622 9904
TIME...MOT...LOC 0028Z 277DEG 18KT 4633 9922
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
HAMILTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Aug 14, 5:48 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 14, 5:48 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 548 PM CDT Sat Aug 14 2021 .UPDATE... Issued at 527 PM CDT Sat Aug 14 2021 A few thunderstorms have developed over the far south central into the southern James River Valley. Previous forecast had a good handle on this, only some minor tweaks to sky cover and pops to account for coverage. These storms have developed in an area of 1500-2000 J/KG MLCape and effective shear on the order of 20-30 kts. Updrafts have been short lived but expect isolated storms could remain in this general area for a few more hours. With values of high DCAPE and Hail Cape, a strong to marginally severe storm can not be ruled out through early this evening. Otherwise, no significant changes from the previous forecast. && .SHORT TERM...(This evening through Sunday) Issued at 253 PM CDT Sat Aug 14 2021 Overall look for warm and dry conditions, with perhaps an isolated thunderstorm in the southeast through the short term period. Hot temperatures in the 90s are already being observed across much of the CWA this afternoon. Low dewpoints in the west and central are causing RH values to drop into the teens and 20s. Winds should continue to remain light through tonight, limiting the fire weather danger potential. Meanwhile, A CU field continues along a weak moisture convergence boundary in the southeast as increased dewpoints are being advected in from SD. Some modest, and potentially weakly capped, instability is possible in this area by late this afternoon, although shear looks to remain low. The lack of confidence comes in a good source of lift. Perhaps with increased dewpoints and strong heating, convective temperatures could be more easily reached and be enough to produce an isolated thunderstorm. Additionally, if a boundary can set up along this area of increased moisture, perhaps a weakly organized line of isolated storms are also possible. Overall this threat is very conditional, and have placed in some isolated thunderstorm mention in the southeast through this evening. Tonight, mainly dry conditions are expected. Temperatures are overall expected to be in the 50s and 60s, although low dewpoints and light winds could make for more plummeting temperatures in localized areas again tonight. The higher dewpoints in the southeast will bring some elevated instability through tonight. This combined with a modest low level jet could provide for another round of isolated thunderstorms late tonight and into Sunday morning. These storms, and the others mentioned earlier, are not expected to be severe at this time. The rest of Sunday then looks to be hot with continued dry conditions. Look for RH values to drop into the teens across the north and west to the 20s and 30s elsewhere. Some increased southwesterly winds may be found Sunday afternoon. The breeziest of winds looks to be in the higher humidity areas, limiting the fire weather danger threat for the time being. Temperatures will again be in the 90s on Sunday, with some areas breaking 100. .LONG TERM...(Sunday night through Saturday) Issued at 253 PM CDT Sat Aug 14 2021 A warm start to the long term will eventually give way to a cooler and perhaps active pattern. Sunday night through Monday look to be warm and dry. Overnight lows in the 60s are expected, while hot temperatures in the 90s to 100s return. Some potential record high temperatures are possible on Monday, depending on location. With continued warm and dry conditions, increase fire weather danger is possible on Monday. Breezy south southwest winds also look to be found on Monday. At this time the lowest RH and highest winds are not quite aligned, causing for holding off on any fire highlights at this time. Monday night then sees a cold front approach the area, although timing may be delayed compared to previous forecasts. This will bring more mild temperatures for Monday night, and lower chances for precipitation. The rest of the week then depends on timing and location of a potential cold front and pacific trough. Today's guidance still showing these features moving through in the long term, although perhaps somewhat delayed. With the delay, Tuesday and perhaps Wednesday may continue to be warm with temperatures in the 90s for some areas. Chances for precipitation may also be more scattered and dependent on the location of the mentioned frontal boundary. A few thunderstorms are still possible, mainly in the afternoon and evening hours. Wednesday night through the remainder of the week still showing moderate to high confidence the front and large trough moves across the state. This could bring more widespread precipitation and cooler temperatures. Uncertainty remains on the amount of QPF this system can produce given the moisture source and overall timing. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 527 PM CDT Sat Aug 14 2021 Look for VFR conditions through the forecast period. A general light south to southwest flow is expected through the forecast period. However, with increasing winds aloft will add a mention of LLWS at KJMS around 06-12 UTC. Look for mainly clear skies through the forecast period. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TWH SHORT TERM...Anglin LONG TERM...Anglin AVIATION...TWH
Hazardous weather outlook, Aug 14, 5:51 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 551 PM CDT Sat Aug 14 2021 NDZ001>005-009>013-017>023-025-031>037-040>046-152300- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- 551 PM CDT Sat Aug 14 2021 /451 PM MDT Sat Aug 14 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ047-048-050-051-152300- Logan-La Moure-McIntosh-Dickey- 551 PM CDT Sat Aug 14 2021 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...Tonight An isolated thunderstorm is possible across southeast North Dakota through tonight, and possibly into Sunday morning. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 14, 7:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
729 PM CDT Sat Aug 14 2021
NDZ047-050-150100-
Logan ND-McIntosh ND-
729 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southeastern Logan
and northeastern McIntosh Counties through 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lehr, or 21 miles north of Ashley, moving east at
20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Logan
and northeastern McIntosh Counties, including the following
locations... Fredonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4625 9926 4636 9932 4640 9925 4643 9904
4629 9903 4622 9904
TIME...MOT...LOC 0028Z 277DEG 18KT 4633 9922
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HAMILTONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:17 PM CDT | Heat Advisory | BIS | Burleigh, Foster, Kidder, McHenry, Mercer, Oliver and 3 more | 6 hr |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.